Cited 0 times in

Tinea Incognito in Korea and Its Risk Factors: Nine-Year Multicenter Survey

Title
 Tinea Incognito in Korea and Its Risk Factors: Nine-Year Multicenter Survey 
Authors
 Won-Jeong Kim ; Tae-Wook Kim ; Gwang Seong Choi ; Moon-Bum Kim ; Young Suck Ro ; Hee Joon Yu ; Kwang Ho Kim ; Tae Young Yoon ; Seong Jun Seo ; Seok Kweon Yun ; Hai Jin Park ; Jong Keun Seo ; Eung Ho Choi ; Kwang Hoon Lee ; Eun-So Lee ; Jee Ho Choi ; Jun Young Lee ; Kyoung Chan Park ; Sook Kyung Lee ; Ki Ho Kim ; Ai Young Lee ; Hyun Chung ; Kee Suck Suh ; Young Chul Kye ; Kyu Suk Lee ; Mu Hyoung Lee ; Seok-Jong Lee ; Chun Wook Park ; Byung-Soo Kim ; Hyun-Chang Ko ; Hoon-Soo Kim ; Margaret Song ; Je-Ho Mun 
Issue Date
2013
Journal Title
 Journal of Korean Medical Science 
ISSN
 1011-8934 
Citation
 Journal of Korean Medical Science, Vol.28(1) : 145~151, 2013 
Abstract
Tinea incognito (TI) is a dermatophytic infection which has lost its typical clinical appearance because of improper use of steroids or calcineurin inhibitors. The incidence of TI is increasing nowadays. We conducted retrospective review on 283 patients with TI from 25 dermatology training hospitals in Korea from 2002-2010 to investigate the demographical, clinical, and mycological characteristics of TI, and to determine the associated risk factors. More than half (59.3%) patients were previously treated by non-dermatologists or self-treated. The mean duration of TI was 15.0 ± 25.3 months. The most common clinical manifestations were eczema-like lesion, psoriasis-like, and lupus erythematosus-like lesion. The trunk and face were frequently involved, and 91 patients (32.2%) also had coexisting fungal infections. Among 67 isolated strains, Trichophyton rubrum was the most frequently detected (73.1%). This is the largest study of TI reported to date and the first investigational report concerning TI in Korea. We suggest that doctors should consider TI when a patient has intractable eczema-like lesions accompanied by tinea pedis/unguium. Furthermore, there should be a policy change, which would make over-the-counter high-potency topical steroids less accessible in some countries, including Korea.
URI
http://ir.ymlib.yonsei.ac.kr/handle/22282913/86355
DOI
10.3346/jkms.2013.28.1.145
Appears in Collections:
1. 연구논문 > 1. College of Medicine > Dept. of Dermatology
Yonsei Authors
사서에게 알리기
  feedback
Files in This Item:
T201300305.pdfDownload
Export
RIS (EndNote)
XLS (Excel)
XML

qrcode

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

Browse